Alert archive / Michigan / Tornado Warnings in 1999
Tornado Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this tornado warning at Jun 11, 1999, 6:40 PM EDT for Delta County, Marquette County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1999, 6:40 PM EDT (22:40 UTC)
- Expired
- Jun 11, 1999, 7:25 PM EDT
- In force
- 45 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
Counties Delta County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 42 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
555 WFUS1 KMQT 112241 RRA TORMQT MIC041-103-112325- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 640 PM EDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHEASTERN MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN EXTREME NORTHWESTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 725 PM EDT * AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 3 MILES SOUTHEAST OF WATSON...OR 22 MILES NORTHWEST OF ESCANABA. THE TORNADO WAS MOVING NORTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... ROCK AT 655 EDT IF YOU ARE IN THE WARNED AREA...TAKE SHELTER NOW IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. A BASEMENT OFFERS THE BEST PROTECTION. ALTOE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jun 11, 4:05 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 4:05 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 200 PM EDT FRI JUN 11 1999 UPR LEVEL PATTERN CHARACTERIZED BY NARROW HIGH AMPLITUDE RIDGE ALONG W COAST AND BROAD HI PRS OVR E COAST. DEEP UPR LO CONTINUES TO DOMINATE N CANADA...WITH SHORTWAVE EXTENDING SW INTO NW MONTANA THIS AFTERNOON. WEAK SW FLOW PERSISTS OVR UPR GREAT LKS AND CWA WITH QUASI STNRY FRNT EXTNDNG NE FROM SFC LO NEAR EAU TO EGV-MQT. NMRS SHRA AND RA ON W SIDE OF BDRY N OF SFC LOW IN REGION OF H85-5 QVECT CONVERGENCE AHEAD OF H5 VORT MAX OVER NW WI. TO EAST OF BNDRY SFC DWPTS OF 65-70F PERSIST OVR CNTRL AND E CWA WITH 15Z RUC CAPTURING H85 THETA-E MAX OF 330K+ EXTNDNG N FM GRB-MQT BY 00Z...INCREASING LO LVL CONVERGENCE AND H3-2 DIVERGENCE IN RRQ OF JET MAX OVR HUDSONS BAY. WITH VRY HI PCP H20...FAVORABLE CONVECTIVE INDICES...APPRCHNG H5 VORT MAX FROM SW...AND TMPS APPRCHNG CONVECTIVE TEMPS OF AROUND 80...EXPECT CONVECTION TO DVLP OVR WI AND MV NE INTO CWA LATE THIS AFT...WITH TRAINING POTENTIAL AND VRY HVY RA. IR IMAGERY ALSO DEPICTING COOLING TOPS OVR N WI LAST SEVERAL HOURS AHEAD OF H5 VORT MAX. AFT 06Z TNGT...H5 VORT MAX AND SFC LOW MVS NE ACRS LK SUPERIOR OUT OF CWA. ANOTHER H5 VORT MAX DEPICTED BY ETA/NGM OVER E KS APPROACHES E CWA FM SW BETWN 12-18Z WITH ETA DEPICTING ASSOCIATED REGION OF H85-5 QVECTOR CONVERGENCE. WITH SHOWALTER INDICES NEAR ZERO EARLY WILL RETAIN SCT SHRA/TSRA OVER E CWA SAT. OVR W CWA HOWEVER...DRYING... WEAK QVECTOR DIVERGENCE...AND DEVELOPING ISENTROPIC DECENT SUPPORT STABILIZATION AND CLEARING. NGM FWC GUIDANCE SUPPORTS THIS THINKING. SAT NIGHT ETA/NGM DEPICT H5 SHORTWAVE/ASSOC SFC LOW MVING E ACROSS ONTARIO WITH MSTR REMAIN N OF CWA. AVN SUGGESTS DRY SW FLOW ON SUNDAY WITH CLD FRNTL PASSAGE SUNDAY NIGHT. MOISTURE APPEARS LIMITED WITH SYSTEM...SO EXPECT LITTLE PRECIP. FWC SUPPORTS THIS THINKING. LONGER RANGE DOMINATED BY DEEPENING UPR LOW OVER HUDSONS BAY AND IMPRESSIVE CAA OVR N GRT LKS. TMPS WILL BE WELL BELOW AVG THROUGH MIDWEEK WITH N FLOW. ONE SHORTWAVE CROSSES CWA ON MONDAY...GIVING ENOUGH CONFIDENCE TO REINTRODUCE CHANCE OF SHOWERS...HOWEVER DRIER CONDITIONS FOR TUES/WED AND H10-5 THICKNESS VALUES DECREASING TO NR 540DAM. ECMWF ADMITTEDLY LESS AGGRESSIVE WITH DEEPENING CANADIAN VORTEX...BUT SFC LO DEVELOPMENT AND RETURN FLOW OVR C PLAINS BY 12Z WED LKS OVR DONE AND TOO FAR N. FAVOR MRF ATTM WITH SUPPORT FM NEW AVN. .MQT...NONE. WOLF \
In the hours before
Local storm report, Jun 11, 5:45 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
545 PM EDT FRI JUN 11 1999
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM 3 MI E OF FOSTER CITY MI 1.25 INCH HAIL
06/11/99 DICKINSON
PETROLocal storm report, Jun 11, 5:45 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
545 PM EDT FRI JUN 11 1999
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM 3 MI E OF FOSTER CITY MI 1.25 INCH HAIL
06/11/99 DICKINSON
PETROThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:15 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 45 min |
| Jun 11, 5:50 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 35 min |
| Jun 11, 6:24 PM EDT | Tornado Warning | MQT | Menominee | 31 min |
Nearby
Tornado Warnings in Michigan, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.